Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Wreath products and Kaluzhnin-Krasner embedding for Lie algebras


Authors: V. M. Petrogradsky, Yu. P. Razmyslov and E. O. Shishkin
Journal: Proc. Amer. Math. Soc. 135 (2007), 625-636
MSC (2000): Primary 17B05, 17B35, 17B66, 11N45, 16W30
DOI: https://doi.org/10.1090/S0002-9939-06-08502-9
Published electronically: August 28, 2006
MathSciNet review: 2262857
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The wreath product of groups $ A\wr B$ is one of basic constructions in group theory. We construct its analogue, a wreath product of Lie algebras.

Consider Lie algebras $ H$ and $ G$ over a field $ K$. Let $ U(G)$ be the universal enveloping algebra. Then $ \bar H=\operatorname{Hom}_K(U(G),H)$ has the natural structure of a Lie algebra, where the multiplication is defined via the comultiplication in $ U(G)$. Also, $ G$ acts by derivations on $ \bar H$ via the (left) coregular action. The semidirect sum $ \bar H \leftthreetimes G$ we call the wreath product and denote by $ H\wr G$. As a main result, we prove that an arbitrary extension of Lie algebras $ 0\to H\to L\to G\to 0$ can be embedded into the wreath product $ L\hookrightarrow H\wr G$.


References [Enhancements On Off] (What's this?)

  • 1. Bahturin Yu.A., Identical relations in Lie algebras, VNV Science Press, Utrecht, 1987. MR 0886063 (88f:17032)
  • 2. Blattner R.J., Induced and produced representations of Lie algebras. Trans. Am. Math. Soc. 144 (1969), 457-474. MR 0308223 (46:7338a)
  • 3. Dixmier J., Enveloping algebras, North-Holland, Amsterdam, New York, Oxford, 1977. MR 0498740 (58:16803b)
  • 4. Kargapolov M.I. and Merzljakov Ju.I., Fundamentals of the theory of groups, Springer, Berlin, 1979. MR 0551207 (80k:20002)
  • 5. Krasil'nikov A.N. and Shmel'kin A.L., Applications of the Magnus embedding in the theory of varieties of groups and Lie algebras. Fundam. Prikl. Mat. 5 (1999), no. 2, 493-502. MR 1803595 (2001m:20037)
  • 6. Krasner M. and Kaloujnine L., Produit complet de groupes de permutations et problème d'extension de groupes, I, II, III. Acta Univ. Szeged, 13 (1950), 208-230; 14 (1951), 39-66, 69-82. MR 0049890 (14:242b),MR 0049891 (14:242c),MR 0049892 (14:242d)
  • 7. Mikhalev A.V., Razmyslov Yu.P., and Shishkin E., On a natural splitting construction containing each extension of two fixed Lie algebras, Abstracts of International Algebraic Seminar, Moscow State University, 2000, 81-83.
  • 8. Montgomery S., Hopf algebras and their actions on rings. AMS, Providence, RI, 1993. MR 1243637 (94i:16019)
  • 9. Neumann H., Varieties of Groups, Springer-Verlag, Berlin, Heidelberg, New York, 1967. MR 0215899 (35:6734)
  • 10. Radford D.E., Divided power structures on Hopf algebras and embedding Lie algebras into special-derivation algebras. J. Algebra 98, (1986), 143-170. MR 0825139 (87d:16010)
  • 11. Razmyslov Yu.P., Identities of algebras and their representations, AMS, Providence, RI, 1994. MR 1291603 (95i:16022)
  • 12. Shishkin E.O., Study of trilinear and superlinear systems, Ph.D., Moscow State University, 1999.
  • 13. Smel'kin A. L., Wreath products and varieties of groups. (Russian) Izv. Akad. Nauk SSSR Ser. Mat. 29 (1965) 149-170. MR 0193131 (33:1352)
  • 14. Smel'kin A. L., Wreath products of Lie algebras, and their application in group theory. Trudy Moskov. Mat. Obsc. 29 (1973), 247-260. English translation: Trans. Moscow Math. Soc. 29 (1973), 239-252. MR 0379612 (52:517)
  • 15. Sweedler M.E., Hopf algebras, W.A. Benjamin, Inc., New York, 1969. MR 0252485 (40:5705)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 17B05, 17B35, 17B66, 11N45, 16W30

Retrieve articles in all journals with MSC (2000): 17B05, 17B35, 17B66, 11N45, 16W30


Additional Information

V. M. Petrogradsky
Affiliation: Faculty of Mathematics, Ulyanovsk State University, Lev Tolstoy 42, Ulyanovsk, 432970 Russia
Email: petrogradsky@rambler.ru, petrogradsky@hotbox.ru

Yu. P. Razmyslov
Affiliation: Department of Mechanics and Mathematics, Moscow State University, Moscow, 119992 Russia
Email: pankrat@shade.msu.ru

E. O. Shishkin
Affiliation: Department of Mechanics and Mathematics, Moscow State University, Moscow, 119992 Russia

DOI: https://doi.org/10.1090/S0002-9939-06-08502-9
Received by editor(s): June 14, 2005
Received by editor(s) in revised form: September 20, 2005
Published electronically: August 28, 2006
Additional Notes: This research was partially supported by Grant RFBR-04-01-00739
Communicated by: Martin Lorenz
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society